• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Worried about Imuran side effects

HEY
Can anyone help me, I have just gotten back from the specialist and he has prescribed me Imuran!! Just reading a lot of the side affects and I am a little scared. I am currently on Pantasa and have tapered of Prednisolone...again. I am still having symptoms so I have to go back on the prednisolone 25mg and taper off and stay on the pantasa and start the Imuran 100mg.

:confused2::confused2::confused2::confused2::confused2::confused2::confused2:
 
I was on imuran for a while. It did not work for me. I dose work for a lot of people. Your doctor will have you get lab work done. I remember it being like twice a month. The labs will give warning is going wrong. I liked it since its in a pill form unlike remicade.
 

SarahBear

Moderator
Hi, AussieChick!

About the side effects, try not to worry. Just keep in mind, these are all potential side effects. You're unlikely to experience more than a few, and most of those are likely to wear off as your body gets used to the medication. Just keep an eye on things, and call your doctor if any side effects are severe.

Ryansbronco is right - they'll be monitoring you for signs of liver damage, so you have very little to worry about in that department. When I started 6-MP, I had blood work done once a week for about a month, then once every other week for another month, then finally once a month (where it was to stay). As long as they have you on some sort of blood work schedule, you'll be fine in that department. :)

I hope everything goes well for you! :hug:
 
Thanks so much, yeah they are going to monitor me. Blood test once a week for a month then every 2 weeks etc. Ive been reading a few other posts about Imuran which has made me feel a little better too!

End of the day better treating this crappy disease and put up with risks then do nothing :)

Thanks for your help
 
Hi AussieChick

I wouldn't worry about side effects. What happens to one person might not happen to you.

My daughter started imuran 3 months ago. At first she did have nausea, vomiting and fatigue but that settled after a few weeks and now she is symptom free.. ..this is the best she has been since diagnosis.

Good luck and keep us posted.
 
Poor thing only 14 :(
I can't imagine going through all this when I was young, I'm 27 and only just being diagnosed and have had some extremely bad months.
Glad to hear your daughter is doing well.
I can't wait for the Imuran to start working, so over the pain etc. :(

Thanks for your reply :)
 
When you read about side effects, they list ALL the side effects that have EVER happened in anyone. Most people do just fine, and if you do experience side effects, talk to your doctor. Sometimes there's something you can do to help the symptoms, and sometimes you have to find another drug.

FWIW I've been on 6MP for 2 1/2 years and apart from some elevated liver enzymes right when I started taking it, I've felt great. I get my blood drawn frequently to check for potential problems with my WBCs, but everything has been fine so far.
 
Top